Alert archive / Oregon / Gale Warnings in 2017
Gale Warning 19, NWS Medford, OR
NWS Medford, OR issued this gale warning at Mar 20, 2017, 2:30 PM PDT. It took effect at Mar 21, 2017, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2017, 2:30 PM PDT (21:30 UTC)
- In effect from
- Mar 21, 2017, 2:00 PM PDT
- Expired
- Mar 21, 2017, 10:58 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
492 WHUS76 KMFR 202130 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PDT MON MAR 20 2017 PZZ356-211030- /O.EXT.KMFR.SC.Y.0026.170321T0000Z-170322T0300Z/ /O.UPG.KMFR.GL.A.0009.170321T1800Z-170322T0600Z/ /O.NEW.KMFR.GL.W.0019.170321T2100Z-170322T0300Z/ /O.UPG.KMFR.SE.A.0007.170321T1800Z-170322T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 230 PM PDT MON MAR 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT TUESDAY. * WINDS...SOUTH WINDS WILL INCREASE 20 TO 30 KT AROUND NOON TUESDAY. WINDS WILL INCREASE TO GALE FORCE TUESDAY AFTERNOON AND EVENING BEYOND 5 NM OFFSHORE NEAR CAPE BLANCO. WINDS WILL BECOME WEST 10 TO 20 KT TUESDAY NIGHT. * SEAS...WIND DRIVEN SEAS 5 TO 7 FEET...STEEP BEYOND 5 NM OFFSHORE...WILL SUBSIDE TONIGHT...THEN BUILD TO 7 TO 10 FEET TUESDAY AFTERNOON AND EVENING. SEAS WILL BE STEEP TO VERY STEEP DURING THIS INTERVAL. * AREAS AFFECTED...GALES WILL ONLY AFFECT AN AREA BEYOND 5 NM OF THE COAST NEAR CAPE BLANCO TUESDAY AFTERNOON AND EVENING. THE REST OF THE ZONE WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS...MOSTLY TUESDAY AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-376-211030- /O.EXT.KMFR.SC.Y.0026.000000T0000Z-170322T0300Z/ /O.UPG.KMFR.GL.A.0009.170321T1800Z-170322T0600Z/ /O.UPG.KMFR.SE.A.0007.170321T1800Z-170322T0600Z/ /O.NEW.KMFR.GL.W.0019.170321T2100Z-170322T0300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 230 PM PDT MON MAR 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT TUESDAY. * WINDS...SOUTHEAST WINDS 15 TO 25 KT WILL DIMINISH THIS EVENING...THEN INCREASE TO SOUTH 20 TO 30 KT TUESDAY MORNING. WINDS WILL INCREASE TO GALE FORCE TUESDAY AFTERNOON AND EVENING IN AN AREA 10 TO 30 NM OFFSHORE FROM REEDSPORT TO POINT ST. GEORGE. WINDS WILL BECOME WEST 10 TO 20 KT TUESDAY NIGHT. * SEAS...STEEP AND WIND DRIVEN 7 TO 9 FEET SEAS WILL SUBSIDE TONIGHT...THEN BUILD TO 8 TO 10 FEET TUESDAY AFTERNOON AND EVENING. SEAS WILL BE STEEP TO VERY STEEP DURING THIS INTERVAL. * AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY 10 TO 30 NM FROM SHORE FROM REEDSPORT TO POINT ST. GEORGE TUESDAY AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-211030- /O.EXT.KMFR.SC.Y.0026.170321T0000Z-170322T0300Z/ /O.UPG.KMFR.GL.A.0009.170321T1800Z-170322T0600Z/ /O.NEW.KMFR.GL.W.0019.170321T2100Z-170322T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 230 PM PDT MON MAR 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT TUESDAY. * WINDS...SOUTH WINDS WILL INCREASE 20 TO 30 KT AROUND NOON TUESDAY. WINDS WILL INCREASE TO GALE FORCE TUESDAY AFTERNOON AND EVENING BEYOND 5 NM OFFSHORE NEAR CAPE BLANCO. WINDS WILL BECOME WEST 10 TO 20 KT TUESDAY NIGHT. * SEAS...WIND DRIVEN SEAS 5 TO 7 FEET...STEEP AROUND CAPE BLANCO...WILL SUBSIDE TONIGHT...THEN BUILD TO 7 TO 10 FEET TUESDAY AFTERNOON AND EVENING. SEAS WILL BE STEEP TO VERY STEEP DURING THIS INTERVAL. * AREAS AFFECTED...GALES WILL ONLY AFFECT AN AREA BEYOND 5 NM OF THE COAST NEAR CAPE BLANCO TUESDAY AFTERNOON AND EVENING. THE REST OF THE ZONE WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS...MOSTLY TUESDAY AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
433 WHUS76 KMFR 210935 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 AM PDT TUE MAR 21 2017 PZZ350-356-376-212245- /O.EXT.KMFR.SC.Y.0026.000000T0000Z-170322T0600Z/ /O.NEW.KMFR.SE.W.0022.170321T2100Z-170322T1200Z/ /O.EXT.KMFR.GL.W.0019.170321T2100Z-170322T0600Z/ /O.NEW.KMFR.SW.Y.0029.170322T0600Z-170323T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 235 AM PDT TUE MAR 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WINDS...SOUTH WINDS WILL INCREASE 20 TO 30 KT AROUND NOON. WINDS WILL INCREASE TO GALE FORCE THIS AFTERNOON AND EVENING BEYOND 5 NM OFFSHORE NEAR CAPE BLANCO. WINDS WILL BECOME WEST 10 TO 20 KT LATE TONIGHT. * SEAS...STEEP 6 TO 7 FEET THROUGH THE MORNING...THEN BUILDING TO STEEP TO VERY STEEP 7 TO 11 FEET THIS AFTERNOON AND OVERNIGHT. * AREAS AFFECTED...GALES WILL ONLY AFFECT AN AREA BEYOND 5 NM FROM SHORE NEAR CAPE BLANCO THIS AFTERNOON AND EVENING. AT THE SAME TIME VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS BEYOND 5 NM FROM SHORE...CONTINUING INTO WEDNESDAY MORNING. THE REST OF THE ZONE WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-212245- /O.EXT.KMFR.SC.Y.0026.000000T0000Z-170321T2100Z/ /O.NEW.KMFR.SE.W.0022.170321T2100Z-170322T1200Z/ /O.EXT.KMFR.GL.W.0019.170321T2100Z-170322T0600Z/ /O.NEW.KMFR.SW.Y.0029.170322T0600Z-170323T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 235 AM PDT TUE MAR 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WINDS...SOUTH WINDS WILL INCREASE 20 TO 30 KT AROUND NOON. WINDS WILL INCREASE TO GALE FORCE THIS AFTERNOON AND EVENING BEYOND 5 NM OFFSHORE NEAR CAPE BLANCO. WINDS WILL BECOME WEST 10 TO 20 KT LATE TONIGHT. * SEAS...STEEP 6 TO 7 FEET THROUGH THE MORNING...THEN BUILDING TO VERY STEEP 8 TO 12 FEET THIS AFTERNOON AND OVERNIGHT. * AREAS AFFECTED...GALES WILL ONLY AFFECT AREAS NEAR CAPE BLANCO THIS AFTERNOON AND EVENING. AT THE SAME TIME VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS...CONTINUING INTO WEDNESDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
985 WHUS76 KMFR 212148 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 248 PM PDT TUE MAR 21 2017 PZZ350-356-376-221100- /O.CON.KMFR.GL.W.0019.000000T0000Z-170322T0600Z/ /O.CON.KMFR.SE.W.0022.000000T0000Z-170322T1200Z/ /O.CON.KMFR.SC.Y.0026.000000T0000Z-170322T0600Z/ /O.CON.KMFR.SW.Y.0029.170322T0600Z-170323T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 248 PM PDT TUE MAR 21 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT WEDNESDAY... * WINDS...SOUTH 25 TO 35 KT WITH GUSTS TO 40 KT. WINDS WILL BECOME WEST 10 TO 20 KT LATE TONIGHT. * SEAS...STEEP TO VERY STEEP 8 TO 12 FEET. * AREAS AFFECTED...GALES WILL ONLY AFFECT AN AREA BEYOND 5 NM FROM SHORE NEAR CAPE BLANCO THIS AFTERNOON AND EVENING. VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS BEYOND 5 NM FROM SHORE...CONTINUING INTO WEDNESDAY MORNING. THE REST OF THE ZONE WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-221100- /O.CON.KMFR.GL.W.0019.000000T0000Z-170322T0600Z/ /O.CON.KMFR.SE.W.0022.000000T0000Z-170322T1200Z/ /O.CON.KMFR.SW.Y.0029.170322T0600Z-170323T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 248 PM PDT TUE MAR 21 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT WEDNESDAY... * WINDS...SOUTH 25 TO 35 KT WITH GUSTS TO 40 KT. WINDS WILL BECOME WEST 10 TO 20 KT LATE TONIGHT. * SEAS...STEEP TO VERY STEEP 8 TO 12 FEET. * AREAS AFFECTED...GALES WILL ONLY AFFECT AREAS NEAR CAPE BLANCO THIS AFTERNOON AND EVENING. VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS...CONTINUING INTO WEDNESDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
272 WHUS76 KMFR 220558 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1058 PM PDT TUE MAR 21 2017 PZZ350-356-376-221200- /O.CAN.KMFR.GL.W.0019.000000T0000Z-170322T0600Z/ /O.CAN.KMFR.SC.Y.0026.000000T0000Z-170322T0600Z/ /O.EXT.KMFR.SW.Y.0029.170322T0558Z-170323T0000Z/ /O.CON.KMFR.SE.W.0022.000000T0000Z-170322T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1058 PM PDT TUE MAR 21 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...SOUTH TO SOUTHWEST 15 TO 25 KT THROUGH TONIGHT THEN DIMINISHING WEDNESDAY MORNING. * SEAS...VERY STEEP COMBINED SEAS OF 8 TO 12 FEET MOSTLY COMPOSED OF SHORT PERIOD FRESH SWELL TONIGHT...THEN SUBSIDING TO AROUND 10 FEET WEDNESDAY. * AREAS AFFECTED...ALL AREAS...BUT THE WORST CONDITIONS WILL BE BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-221200- /O.CAN.KMFR.GL.W.0019.000000T0000Z-170322T0600Z/ /O.EXT.KMFR.SW.Y.0029.170322T0558Z-170323T0000Z/ /O.CON.KMFR.SE.W.0022.000000T0000Z-170322T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1058 PM PDT TUE MAR 21 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...SOUTH TO SOUTHWEST 20 TO 25 KT THROUGH TONIGHT THEN DIMINISHING WEDNESDAY MORNING. * SEAS...VERY STEEP COMBINED SEAS OF 8 TO 12 FEET MOSTLY COMPOSED OF SHORT PERIOD FRESH SWELL TONIGHT...THEN SUBSIDING TO AROUND 10 FEET WEDNESDAY. * AREAS AFFECTED...ALL AREAS...BUT THE WORST CONDITIONS WILL BE BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 20, 10:56 AM PDT, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 20, 10:56 AM PDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Medford OR 1056 AM PDT Mon Mar 20 2017 .Updated Aviation Discussion. .AVIATION...20/18Z TAF CYCLE...VFR conditions are expected into early this evening. MVFR with local IFR conditions will be the predominate condition during any showers, especially along the coast this evening and tonight. The lower conditions will also impact Roseburg, but Medford should remain VFR due to downsloping. Also there's a chance stronger winds aloft could mix down to the surface at Medford this afternoon into this evening and this is reflected in the TAF. On the East Side, showers will be less common with VFR conditions likely much of the day. Gusty south to southeast winds are also expected to develop on the East Side this afternoon and evening. -Petrucelli .DISCUSSION... Latest radar imagery shows rain across the western part of the CWA. This rain will continue for the day as a warm front lifts north and the low over the waters moves eastward. This rain fall doesn't appear incredibly heavy right now. Latest MRMS and Radar precipitation estimates are showing rain rates around 0.05 inches an hour along coastal locations. However, as we move through the day, we're expecting those precipitation rates to pick up with some convective rain showers moving on shore. This looks reasonable given some of the colder cloud tops on IR satellite over the waters. The last topic is winds for this afternoon into the evening hours in the Shasta valley. The Medford to Redding pressure gradient is showing about 6 mb. Also, the HRRR along with our statistical fire weather guidance is picking up on very strong winds in that area forecasting gusts up to 45mph around 21z. We stayed away from a wind advisory at this point because the HRRR may be the outlier from some of the other high resolution guidance. We will keep an eye on this for the rest of the day. && .PREV DISCUSSION... /Issued 513 AM PDT Mon Mar 20 2017/ DISCUSSION...Low pressure is developing off Cape Mendocino this morning near 40 N and 129 W. The low will move almost due north, then north-northwest as the parent low out near 40 N and 140 W edges eastward this afternoon. A sizable area of moderate to heavy rainfall will develop and move northward on the east side of this low pressure system today affecting all of the coastal waters and areas from western Siskiyou County northwestward across western Josephine, Curry, Coos and coastal Douglas Counties. The associated warm front draped over the northern part of the CWA this morning will edge northward and bisect Oregon from west to east this afternoon. Areas east of the main rain area will probably only have isolated to scattered showers today along with some sunny breaks. This includes Medford, the Shasta Valley, the Cascades, Modoc County and the East side. Overall, expect high temperatures in the upper 50s to lower 60s, though mid 60s are possible here in the Rogue Valley if the sun stays out long enough. These areas will also be breezy from late this morning through late this afternoon and winds may even approach advisory levels (gusts to 45 mph) near Weed in the Shasta Valley and near Summer Lake over the East Side. The best mid-level winds associated with the low, however, will be out over the water today. The parent low will kick eastward tonight and this will send a cold front onshore Tuesday morning. Rain will spread inland overnight with just about everyone getting in on a period of rain by Tuesday morning. The focus for heavier rainfall though will be along the SW Oregon Coast and in northern California where enhancement is likely due to orographic lifting. The front will push east of the Cascades Tuesday afternoon and colder air aloft will arrive west of the Cascades. Models are still showing pretty good instability behind the front, so expect plenty of showers and also a slight chance of thunderstorms. Rivers are all still forecast to remain within their banks, but area streams, creeks and rivers will see additional rises over the next several days due to rain and snow melt. In particular, the Sprague River at Beatty will continue to be monitored closely with additional snow melt adding to inflows. It is currently at 8.1 feet, which is above action stage, but is expected to remain below flood stage (8.5 feet). Should it continue to rise, flood watches or warnings may be necessary. In addition, higher than usual flows can also be expected on area rivers in Siskiyou County due to rain, snow melt and occasional releases from dams to regulate reservoir storage. For now, a hydrologic outlook is out for these areas at ESFMFR. Expect showers to persist Tuesday night into Wednesday morning with snow levels lowering down to around 4500 feet. This will bring 3-6 inches of snow to Crater Lake NP with some minor accumulations possible on roadways near Diamond Lake, Chemult and Highway 140 near Lake of the Woods. Best instability Wednesday afternoon and evening will be east of the Cascades, so have maintained a slight chance of thunderstorms there. The upper trough shifts inland and short wave ridging arrives Wednesday night into Thursday, so we expect to have a break then with a period of dry weather. However, that break will be short-lived as another strong front will arrive Thursday night and move onshore Friday with another round of gusty winds and rain. -Spilde Extended forecast for next weekend from Sunday afternoon's AFD...The pattern will remain progressive next weekend, but the models show different solutions with the timing of the next system. Expect daytime temperatures during this period to be near or slightly below normal. Snow levels will also be lower with a better chance for snow in the mountains and portions of the eastside and rain in the valleys. -Petrucelli && .MARINE...Updated 210 AM PDT Monday 20 March 2017...We are in a relative lull in winds this morning, but seas remain elevated due to the presence of northwesterly swell. Winds become southerly and increase later today as low pressure moves north along 130W. Winds will reach small advisory levels over the outer waters first then overspread the remainder of the waters today and remain near small craft advisory levels through Tuesday morning. A strong front will then move through the waters Tuesday afternoon and evening bringing near Gale force winds and very steep seas. Gales are most likely as a coastal jet forms off Cape Blanco Tuesday evening, and a Gale Watch has been issued for this area and a Hazardous Seas Watch for much of the rest of the area. Winds and seas diminish Wednesday into Thursday morning. Then a much stronger front is expected to bring widespread high end gales to low end storm force winds and very hazardous seas Thursday night into Friday. -Wright && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...Gale Watch from Tuesday morning through Tuesday evening for PZZ350-356-370-376. Small Craft Advisory from 5 PM this afternoon to 11 PM PDT Tuesday for PZZ350-356-370-376. Hazardous Seas Watch from Tuesday morning through Tuesday evening for PZZ356-370-376. CZS/TRW/MAP
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:02 AM PDT | Gale Watch | MFR | 12 hr | |
| Mar 20, 2:02 AM PDT | Hazardous Seas Watch | MFR | 12 hr | |
| Mar 20, 2:11 PM PDT | Wind Advisory | MFR | Siskiyou | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.